This is the first of a three-part series on a condition called patellofemoral pain syndrome (PFPS). The focus of this article is on classifying the problem according to the biomechanics and treating it according to whether there is pain or instability. The patellofemoral joint is the located where the patella (knee cap) meets the end of the femur (thigh bone). Patellofemoral pain syndrome causes pain under and/or around the kneecap. When there is instability, the patella slips and slides during movement. Dislocation of the patella is a common feature of instability-related PFPS. The authors carefully explain the biomechanics of the normal knee. Understanding the way the structures of the patellofemoral joint move and function is important when treating this condition. The physical therapist must strengthen the correct muscles to balance the forces around the joint. Too much pull in one direction can cause additional problems. The main symptoms of PFPS are pain along the sides of the pate...
Generic Name: EPINEPHRINE INHALER - ORAL Pronounced: (ep-in-EFF-rin) Epinephrine Base Inhl Precautions
Before taking epinephrine, tell your doctor or pharmacist
if you are allergic to it; or to similar bronchodilators (e.g., albuterol,
levalbuterol, salmeterol); or to sympathomimetic drugs (e.g., pseudoephedrine);
or if you have any other allergies. This product may contain inactive
ingredients, which can cause allergic reactions or other problems. Talk to your
pharmacist for more details.
If you have any of the following health problems, consult
your doctor or pharmacist before using this product:
heart disease (e.g., high blood pressure, abnormal heart
rhythm, coronary insufficiency)
overactive thyroid (hyperthyroidism)
low blood potassium level (hypokalemia)
urination problems (e.g., trouble urinating due to enlarged
This drug ...
Dear Dr. Motola,
I underwent brachytherapy and HDR treatments for advanced prostate cancer 16 months ago. This past week I've been experiencing off and on bleeding, with some clots, from the penis. I consulted both family doctor and urologist, but they indicated it was probably from my prostate and did not seem concerned. There is no UTI.
Is this a common occurrence? Should we have further testing done; i.e., scope or CT scan? Obviously, I am quite concerned and just trying to reassure myself that this is a possible side effect of the radiation. Thank you.
If you are experiencing hematuria (blood in urine), and especially passing clots in your urine, cystoscopy should definitely be considered. Secondary cancers of the urinary tract have been reported in patients after undergoing radiation therapy. Cystoscopy and an imaging study of the upper urinary tracts will probably be necessary. Talk to your doctor about this course of treatment.
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.